Alert archive / Illinois / Wind Advisories in 2017

Wind Advisory 6, NWS Chicago, IL

December 4, 201716 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind advisory at Dec 4, 2017, 3:10 AM CST for 16 counties in Illinois; 5 counties in Indiana. It took effect at Dec 4, 2017, 3:00 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2017, 3:10 AM CST (09:10 UTC)
In effect from
Dec 4, 2017, 3:00 PM CST
Expired
Dec 5, 2017, 6:00 PM CST
In force
27 hr
Issued by
NWS Chicago, IL
All 21 counties

Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

821 
WWUS73 KLOT 040910
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
310 AM CST Mon Dec 4 2017

...Strong winds this afternoon through tonight...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
041715-
/O.NEW.KLOT.WI.Y.0006.171204T2100Z-171205T1200Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
Including the cities of Rockford, Belvidere, Woodstock, Waukegan,
Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, 
Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary,
Valparaiso, Morocco, Rensselaer, and Fowler
310 AM CST Mon Dec 4 2017 /410 AM EST Mon Dec 4 2017/

...WIND ADVISORY IN EFFECT FROM 3 PM CST /4 PM EST/ THIS
AFTERNOON TO 6 AM CST /7 AM EST/ TUESDAY...

The National Weather Service in Chicago has issued a Wind
Advisory, which is in effect from 3 PM CST /4 PM EST/ this
afternoon to 6 AM CST /7 AM EST/ Tuesday. 

* TIMING...Mid-afternoon through tonight.

* WINDS...Gusts of 45 to 50 mph.

* IMPACTS...Driving can be made difficult, especially for high
  profile vehicles. Small branches can be broken off trees and
  loose objects may be blown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

BMD/MTF
6 follow-up statements
352 
WWUS73 KLOT 041558
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
958 AM CST Mon Dec 4 2017

...Strong winds this afternoon through tonight...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
050000-
/O.CON.KLOT.WI.Y.0006.171204T2100Z-171205T1200Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
Including the cities of Rockford, Belvidere, Woodstock, Waukegan,
Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, 
Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary,
Valparaiso, Morocco, Rensselaer, and Fowler
958 AM CST Mon Dec 4 2017 /1058 AM EST Mon Dec 4 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM CST /4 PM EST/ THIS
AFTERNOON TO 6 AM CST /7 AM EST/ TUESDAY...

* TIMING...Mid-afternoon through tonight.

* WINDS...Gusts of 45 to 50 mph.

* IMPACTS...Driving can be made difficult, especially for high 
  profile vehicles. Small branches can be broken off trees and 
  loose objects may be blown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Rodriguez
271 
WWUS73 KLOT 050300
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
900 PM CST Mon Dec 4 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
051100-
/O.CON.KLOT.WI.Y.0006.000000T0000Z-171205T1200Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
Including the cities of Rockford, Belvidere, Woodstock, Waukegan,
Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, 
Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary,
Valparaiso, Morocco, Rensselaer, and Fowler
900 PM CST Mon Dec 4 2017 /1000 PM EST Mon Dec 4 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

* TIMING...Tonight.

* WINDS...South winds gusting to near 50 mph this evening, then
  west winds possibly gusting to near 45 mph overnight.

* IMPACTS...Driving can be made difficult, especially for high 
  profile vehicles. Small branches can be broken off trees and 
  loose objects may be blown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

- Izzi
664 
WWUS73 KLOT 050850
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
250 AM CST Tue Dec 5 2017

...Gusty winds continue today...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
051700-
/O.EXT.KLOT.WI.Y.0006.000000T0000Z-171206T0000Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
Including the cities of Rockford, Belvidere, Woodstock, Waukegan,
Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, 
Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary,
Valparaiso, Morocco, Rensselaer, and Fowler
250 AM CST Tue Dec 5 2017 /350 AM EST Tue Dec 5 2017/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS
EVENING...

* TIMING...Today.

* WINDS...West winds gusting to near 45 mph. 

* IMPACTS...Driving may be difficult, especially for high profile
  vehicles on north-south roads. Small branches can be broken off
  trees and loose objects may be blown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

BMD/MTF
562 
WWUS73 KLOT 051540
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
940 AM CST Tue Dec 5 2017

...Gusty winds continue today...

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
052345-
/O.CON.KLOT.WI.Y.0006.000000T0000Z-171206T0000Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
Including the cities of Rockford, Belvidere, Woodstock, Waukegan,
Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, 
Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary,
Valparaiso, Morocco, Rensselaer, and Fowler
940 AM CST Tue Dec 5 2017 /1040 AM EST Tue Dec 5 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS
EVENING...

* TIMING...Today.

* WINDS...West winds gusting to near 45 mph.

* IMPACTS...Driving may be difficult, especially for high 
  profile vehicles on north-south roads. Small branches can be 
  broken off trees and loose objects may be blown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

MDB
739 
WWUS73 KLOT 052122
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
322 PM CST Tue Dec 5 2017


ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
060000-
/O.CON.KLOT.WI.Y.0006.000000T0000Z-171206T0000Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
Including the cities of Rockford, Belvidere, Woodstock, Waukegan,
Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, 
Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary,
Valparaiso, Morocco, Rensselaer, and Fowler
322 PM CST Tue Dec 5 2017 /422 PM EST Tue Dec 5 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS
EVENING...

* TIMING...Through early evening.

* WINDS...West winds gusting to near 45 mph.

* IMPACTS...Driving may be difficult, especially for high 
  profile vehicles on north-south roads. Small branches can be 
  broken off trees and loose objects may be blown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

KJB
659 
WWUS73 KLOT 060001
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
601 PM CST Tue Dec 5 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
060115-
/O.EXP.KLOT.WI.Y.0006.000000T0000Z-171206T0000Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
Including the cities of Rockford, Belvidere, Woodstock, Waukegan,
Oregon, Dixon, DeKalb, Aurora, Elgin, Wheaton, Chicago, Ottawa, 
Oswego, Morris, Joliet, Kankakee, Pontiac, Watseka, Paxton, Gary,
Valparaiso, Morocco, Rensselaer, and Fowler
601 PM CST Tue Dec 5 2017 /701 PM EST Tue Dec 5 2017/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /7 PM EST/ THIS 
EVENING...

Winds continue to slowly diminish across the area early this
evening. While it will remain blustery, winds have decreased below
advisory criteria. 

$$

Ratzer

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Dec 4, 3:02 AM CST, 8 minutes earlier.

Area forecast discussion, Dec 4, 3:02 AM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
302 AM CST Mon Dec 4 2017

.SHORT TERM...
259 AM CST

Through Tonight...

The well-advertised strong low pressure system to impact the
weather into Tuesday was the forecast emphasis, with further
detail added. The primary impact for the next 24 hours continues
to be wind, with 40-45 mph gusts from the afternoon into tonight
and possibly Tuesday, with a period this evening into early
overnight where gusts up to 50 mph are likely. A Wind Advisory
has been issued. The system's associated cold front will bring a
sharp transition from the prolonged mild weather...including near
to record high temperatures today...to below normal temperatures
by midweek and lasting for a while.

Early this morning, rain and some thunderstorms are developing
across the Upper Mississippi Valley associated with concentrated
warm advection and a lead short wave. The southern periphery of
this activity will clip northern Illinois early this morning,
possibly lasting as long as an hour or so after sunrise. For the
rest of the morning and early afternoon, any showers or sprinkles
should be spotty in a broad warm/moist advection regime.

The 994 mb surface low across the Nebraska/South Dakota border
will deepen throughout today, particularly tonight into Tuesday
morning over western Wisconsin/Lake Superior, as a 100 kt 500mb
jet rotates through. The CWA will be deep within the warm sector
and low-level advection will push temperatures upward from an
already balmy mid 50s early this morning (15 degrees above normal
highs this time of year). Have warmed high temperatures to mid
60s which are basically right at daily record highs for today, and
could even be a few upper 60s. These temperatures will continue
even a few hours after sunset, until the cold frontal passage.

The deepening of the cyclone will strengthen southerly winds
through today with pressure falls maximizing this afternoon into
early evening. In the few hour window ahead of the cold front
(early evening), the strengthening low-level jet in NAM and GFS
solutions has 45+ mph winds 1,000 to 2,000 ft from the surface,
and given surface temperatures not dropping, mixing to that level
is likely. Along the front itself, there should be a well- defined
linear area of showers along with probably some low-topped
storms. Whether lightning or not in this activity, the primary
threat from this is potential to steer down isolated higher gusts.
Behind the frontal passage (mid-late evening into early
overnight), the robust pressure rises move through in tandem with
unidirectional flow cold advection topped by a progressive dry
slot. Conceptually this is a good place to be for post-frontal
high gusts too. So a wind advisory has been coordinated and
issued for 3 pm - 6 am this afternoon and tonight. The CIPS
analog guidance confirms the gust likelihood, indicating nearly
half of similar synoptic events this time of year had 45+ mph
gusts in the CWA, particularly the northern half.

Temperatures will drop from the low 60s early evening to the upper
20s/lower 30s by daybreak Tuesday. Combined with the wind, it will
provide an even sharper contrast, as wind chills early Tuesday
morning will be in the mid teens to lower 20s.

MTF

&&

.LONG TERM...
259 AM CST

Tuesday through Sunday...

This period will be defined by gradually cooling temperatures as
the upper pattern is dominated by a deep long wave trough over
eastern North America...which looks to take residence into next
week. As for snow chances, the position of the CWA with respect to
the jet stream and baroclinic zone is not ideal for much snow
potential. However, light snow amounts still appear possible
centered on the Friday time associated with a cold reinforcement
and re-deepening of the upper trough.

For Tuesday, impacts from winds could continue or re-establish
into the day. The deepening of the cyclone into Ontario and cold
advection will support westerly wind gusts likely to 40 mph and
possibly a tad higher. Temperatures should continue to fall
through mid to late morning with negligible afternoon recovery.
Stratocumulus during the afternoon is possible as guidance
indicates some moisture recovery at the top of the mixed layer. If
this materializes there could be flurries.

Clouds look to be more favored each day onward in the week and
temperatures every so slowly trickling downward, with highs
forecast not reaching 30 by Thursday. As noted above, the chance
for something more than flurries is seen in guidance trends,
including ensembles for Friday/Friday night/early Saturday, as
long range guidance agrees on an upper low digging into the
otherwise amplified trough. Quite a bit of spread in how far west
this digs, but the further west would likely mean a better shot
for snow. Even if further east, just the cold advection pattern
indicated seems like it would be good for some snow shower
potential. As for lake effect, the wind orientation continues to
look to keep most of that east of northwest Indiana. Will have to
watch Saturday behind the upper low, as a surface reflection
could bend the winds more northerly.

Looks chilly next weekend, particularly Saturday. The long range
outlook favors colder than normal temperatures into at least early
next week.

MTF

&&

.CLIMATE...
259 AM CST

Record highs for today, December 4 for both Chicago and Rockford
are 66 degrees set in 1998. Using a 1981-2010 normal dataset, 60+
is reached in December about once every fourth December.

MTF

&&

.AVIATION...
For the 06Z TAFs...

A powerful storm system will track from the Central Plains
overnight to near Duluth, MN by Monday evening, bringing a variety
of inclement weather.

Precipitation:
Some showers and isolated TSRA are likely during the predawn hours
Monday to perhaps lingering until just after sunrise. A couple of
isolated showers are possible Monday afternoon, especially late,
but more organized precip will likely be in the form of a strongly
forced line of showers early Monday evening along the strong cold
front. Cannot totally rule out some lightning, but the more
significant threat will be the potential for wind gusts 40 to 50 kt
with the showers.

Winds:
South-southeast winds will gradually acquire more frequent gusts
overnight. South winds will continue to increase Monday morning
with gusts likely increasing to 30kt by mid-late morning. The
expected overcast skies does raise some uncertainty about the
magnitude of the winds and gusts Monday; however, given the
strength of the system, gusts of 30kt+ appear likely during the
day. By early evening, very strong low level jet will develop and
given the expected unseasonably warm temperatures, it seems likely
that some of this momentum will make it to the surface in gusts.
Have nudged gusts up Monday evening ahead of the front and believe
we could see some gusts at or just above 40kt. Winds will shift
to west behind the front/line of showers, but will likely remain
gusty, though probably not as strong as the south winds.

Misc:
Cigs generally should be VFR, though perhaps flirting with MVFR
Monday morning and then again behind the front Monday evening. Low
level wind shear is likely tonight as winds increase to 50-55kt
just off the deck between FL015-020. Could be some LLWS reports in
the strong wind regime Monday into Monday evening, but given how
strong/gusty the surface winds will be it unlikely to meet the TAF
criteria for LLWS.

- Izzi

&&

.MARINE...
211 PM CST

Upgraded the gale watch to a warning due to very high confidence in
an extended period of gales beginning early Monday morning.  There
could be a period of storm force winds Monday night into Tuesday
morning over the northern end of the lake, but did not have enough
confidence to issue a storm force watch or warning at this time.

High pressure over the Ohio Valley continues northeast as low
pressure forms over the Plains tonight. The low will deepen
significantly as it moves just north of Lake Superior Tuesday
morning. Winds increase to gales across the open waters early Monday
morning, and winds become hazardous for small craft in the nearshore
waters as well.

As the low travels from northern Minnesota to just north of Lake
Superior Monday night into Tuesday morning, winds will become west
behind the low's cold front and gusts increase across the lake.
Gales are expected across the near shore waters, and storm force
winds are possible over the northern end of the lake. Only have ocnl
storm force gusts mentioned in the GLF due to low confidence in
persistent storm force winds.  Winds gradually diminish to below
gale force by Wednesday morning.

West to northwest winds continue through the week with speeds of
15-20 kt or greater. Periods of 30 kt winds are expected.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters
     until noon Monday.

     Gale Warning...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...noon
     Monday to 6 AM Wednesday.

     Gale Warning...LMZ777-LMZ779 until 6 AM Wednesday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Dec 3, 3:31 PM CST, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
331 PM CST Sun Dec 3 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
042145-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
331 PM CST Sun Dec 3 2017 /431 PM EST Sun Dec 3 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Tonight.

WEATHER HAZARDS EXPECTED:
  Limited Thunderstorm Risk.

DISCUSSION:

There is a chance of non-severe thunderstorms west of a Waukegan
to Peru, IL line late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday...
  Limited Thunderstorm Risk.
  Limited Non Thunderstorm Wind Risk.
  Limited Fire Weather Risk.
Tuesday...
  Limited Non Thunderstorm Wind Risk.
  Elevated Fire Weather Risk.

DISCUSSION:

A strong storm system will impact the region Monday and Tuesday.
Winds will gust to around 40 mph Monday afternoon through Tuesday
afternoon. Even some higher gusts are possible Monday evening.

Scattered thunderstorms Monday afternoon and evening may be
capable of isolated wind gusts approaching severe levels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

Moving to the northeast at 55 mph.

&&

LMZ740>745-042145-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
331 PM CST Sun Dec 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

  Hazardous Conditions for Small Craft are likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday...
  Limited Thunderstorm Risk.
  Gale Force Winds are likely.
Tuesday...
  Gale Force Winds are likely.
Wednesday...
  Hazardous Conditions for Small Craft are likely.
Friday night and Saturday...
  Hazardous Conditions for Small Craft are likely.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-042145-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
331 PM CST Sun Dec 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

Gales are likely late tonight.

There is a slight chance of thunderstorms late tonight over the
western half of the night.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A prolonged period of gales will occur Monday through Tuesday
night. A brief period of storm force gusts is likely across the
northern end of the lake Monday night.

There is also a chance of thunderstorms Monday and Monday evening.

&&

JEE

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

Nearby

Wind Advisories in Illinois, 2017Wind Advisories in Indiana, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.